Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 80, NWS Boston/Norton, MA

August 15, 2015Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 15, 2015, 5:00 PM EDT for Essex County, Massachusetts. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2015, 5:00 PM EDT (21:00 UTC)
Expired
Aug 15, 2015, 6:00 PM EDT
In force
60 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Essex County, MA

The radar

The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 5:27 PM EDTHAIL 0.75Georgetown, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS51 KBOX 152100
SVRBOX
MAC009-152200-
/O.NEW.KBOX.SV.W.0080.150815T2100Z-150815T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 500 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER LAWRENCE...AND WAS MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LAWRENCE...HAVERHILL...METHUEN...BEVERLY...ANDOVER...DRACUT...
  TEWKSBURY...NORTH ANDOVER...DANVERS...WILMINGTON...NEWBURYPORT...
  AMESBURY...NORTH READING...IPSWICH...MIDDLETON...SALISBURY...
  GEORGETOWN...BOXFORD...HAMILTON AND NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4287 7082 4283 7081 4281 7087 4281 7081
      4274 7079 4276 7080 4277 7082 4270 7083
      4268 7079 4255 7082 4255 7090 4261 7118
      4266 7125 4274 7125 4274 7118 4281 7116
      4281 7107 4285 7104 4289 7092
TIME...MOT...LOC 2100Z 282DEG 15KT 4269 7115 
$$

DUNTEN
2 follow-up statements
222 
WWUS51 KBOX 152125
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT SAT AUG 15 2015

MAC009-152200-
/O.CON.KBOX.SV.W.0080.000000T0000Z-150815T2200Z/
ESSEX MA-
525 PM EDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL ESSEX COUNTY...

AT 525 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER GEORGETOWN...OR NEAR NORTH
ANDOVER...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HAVERHILL...BEVERLY...NORTH ANDOVER...DANVERS...NEWBURYPORT...
AMESBURY...NORTH READING...IPSWICH...MIDDLETON...SALISBURY...
GEORGETOWN...BOXFORD...HAMILTON...NEWBURY...GROVELAND...MERRIMAC...
TOPSFIELD...ROWLEY...WENHAM AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4287 7082 4283 7081 4281 7087 4281 7081
      4274 7079 4276 7080 4277 7082 4270 7083
      4268 7079 4255 7082 4255 7090 4259 7107
      4285 7103 4289 7092
TIME...MOT...LOC 2125Z 275DEG 13KT 4271 7097 

$$

DUNTEN
877 
WWUS51 KBOX 152154
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT SAT AUG 15 2015

MAC009-152203-
/O.EXP.KBOX.SV.W.0080.000000T0000Z-150815T2200Z/
ESSEX MA-
554 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY WILL
EXPIRE AT 600 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4287 7082 4283 7081 4281 7087 4281 7081
      4274 7079 4276 7080 4277 7082 4270 7083
      4268 7079 4255 7082 4255 7090 4259 7107
      4285 7103 4289 7092
TIME...MOT...LOC 2151Z 282DEG 15KT 4271 7097 

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:47 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 15, 3:47 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT SAT AUG 15 2015

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END TONIGHT AS
A WEAK COLD FRONT MOVES OFFSHORE. HIGH PRESSURE WILL BRING HUMID
AND WARM WEATHER TOMORROW. SUMMER HEAT AND HUMIDITY WILL LIKELY
PERSIST INTO NEXT WEEKEND...AS HIGH PRESSURE HOLDS IN PLACE ALONG
THE EASTERN SEABOARD. DURING THIS TIME...THERE WILL BE THE CHANCE
FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SERIES OF WEAK
FRONTAL DISTURBANCES.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
345 PM UPDATE...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NH
AND NORTHERN MASS. THIS IS DUE TO APPROACHING SHORTWAVE FROM
NORTHERN NY AS WELL AS LINGERING WAVE INTO COASTAL MAINE/NH. BETWEEN
THE TWO OF THESE WAVES IS WHERE THE STORMS HAVE FIRED. ML CAPE
VALUES HAVE INCREASED TO 1500-2000 J/KG AND WITH K VALUES ABOVE
34...ANTICIPATE THE STORMS TO CONTINUE THROUGH THE REST OF THE
AFTERNOON.

BIGGEST THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.
PWAT VALUES HAVE INCREASED ABOVE 1.7 INCHES...AND WITH WEAK WINDS
ALOFT THESE STORMS WILL BE MOVING AROUND 10 KTS OR LESS. SHEAR
VALUES ARE WEAK AS WELL...LESS THAN 20KTS WHICH WILL INHIBIT STORMS
TO MAINTAIN THEMSELVES. THESE STORMS WILL BE MORE OF THE POP-
UP/PULSE VARIETY WHERE THE OUTFLOW MAY HELP DEVELOP A NEW STORMS.
THERE IS THE POTENTIAL FOR TRAINING ALONG THE SURFACE TROUGH/FRONT
AS FLOW ALOFT IS PARALLEL WITH THE FRONT. IF THAT IS THE CASE WE MAY
NEED TO ISSUE LOCAL FLOOD PRODUCTS LATER THIS AFTERNOON. FLASH FLOOD
GUIDANCE IS QUITE HIGH...AROUND 2-3 INCHES WITHIN AN HOURS.

THROUGH THE REST OF THE AFTERNOON ANTICIPATE THESE
SHOWERS/THUNDERSTORMS TO CONTINUE TO DEVELOP AS SURFACE TROUGH
APPROACHES THE REGION. COVERAGE WILL BE SCATTERED WITH HEAVY RAIN
AND LIGHTNING BEING THE MAIN THREAT. STILL CANT RULE OUT THE
POTENTIAL OF SOME GUSTY WINDS DUE TO INVERTED V PROFILE. HOWEVER
WINDS ALOFT ARE ABOUT 20 KTS...SO WE COULD SEE GUSTS NEAR 25 MPH.

STILL CONCERN ABOUT THE SOUTH COAST WHICH WILL HAS DRY AIR MOVING IN
THE MID-LEVELS WHICH COULD KEEP THEM TOTALLY DRY. THE SEA BREEZE HAS
ALSO PUSHED THE MARINE STABLE AIR WELL INTO SOUTHERN RI AND SE MASS.
HOWEVER MAY NEED TO WATCH FOR THE POTENTIAL FOR STORMS TO DEVELOP
ALONG THE SEA BREEZE BOUNDARY AND TRAIN AS WELL.

TONIGHT...

LINGERING SHOWERS WITH ISOLATED THUNDER WILL CONTINUE INTO THE
EVENING HOURS BEFORE SURFACE TROUGH PUSHES OFFSHORE. OTHERWISE
SHOULD BE A FAIRLY QUIET BUT MILD NIGHT WITH TEMPERATURES IN THE MID
60S. THE URBAN CORRIDORS OF BOS AND PVD WILL BE IN THE LOW 70S.

DEWPOINTS CONTINUE TO REMAIN IN THE MID TO UPPER 60S AND WITH
INCREASE LOW LEVEL MOISTURE FROM RECENT RAINFALL COULD SEE PATCHY
FOG DEVELOP. BEST LOCATIONS WILL BE ACROSS LOW-LYING AREAS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...

BUILDING HIGH PRESSURE AND MID-LEVEL RIDGE WILL BUILD ACROSS THE
REGION TOMORROW. TEMPERATURES WILL BE SIMILAR TO TODAY OR PERHAPS A
DEGREE OR TWO WARMER AS 850 MB TEMPS ALOFT WILL BE AROUND 16-17C.
THEREFORE BELIEVE HIGH TEMPS WILL WARM INTO THE UPPER 80S TO LOW
90S. COOLER CONDITIONS ALONG THE COASTLINE AS SEA BREEZE DEVELOPS
THANKS TO WEAK WINDS ALOFT.

BELIEVE THE REGION WILL REMAIN RAIN FREE TOMORROW. HOWEVER CANNOT
RULE OUT THE POTENTIAL FOR A POP-UP SHOWER ALONG THE SEA BREEZE
CONVERGENCE. KEPT THE FORECAST DRY FOR NOW...WILL LET NEXT SHIFT TAKE
A CLOSER LOOK.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* PERIODS OF HOT AND HUMID CONDITIONS FOR A GOOD PORTION OF NEXT WEEK
* MAY SEE WIDELY SCATTERED AFTERNOON/EVENING SHOWERS/THUNDERSTORMS
  MONDAY AFTERNOON THROUGH WEDNESDAY
* ANOTHER STRONGER FRONT MAY BEGIN TO APPROACH LATE NEXT WEEK

OVERVIEW...
LATEST GUIDANCE SUITE REMAINS IN DECENT OVERALL AGREEMENT INTO
THE MIDDLE OF NEXT WEEK. AFTER WEDNESDAY THOUGH...SIGNIFICANT
TIMING DIFFERENCES ARISE...WHICH IN TURN LEADS TO A LOWER
CONFIDENCE FORECAST WITH RESPECT TO TIMING. FOLLOWED A CONSENSUS
SOLUTION TO SMOOTH OVER SOME OF THESE DIFFERENCES. HAVE HIGH
CONFIDENCE IN THE OVERALL TRENDS.

NOT MUCH CHANGE TO THE OVERALL SYNOPTIC PATTERN THROUGH MUCH OF
NEXT WEEK. LOTS OF HEAT AND HUMIDITY AS AN AMPLIFIED MID LEVEL
TROUGH DEVELOPS OVER THE CENTRAL USA...LEAVING OUR REGION BENEATH
A PERSISTENT RIDGE. AT THE SURFACE...A BERMUDA HIGH SHOULD DEVELOP
AND ENHANCE THE FLOW OF HEAT AND HUMIDITY INTO OUR REGION.

THE HEAT AND HUMIDITY WILL LEAD TO A PERSISTENT PATTERN OF DIURNAL
SHOWERS AND THUNDERSTORMS FOR A GOOD PORTION OF NEXT WEEK. THE
TROUBLE IS...THERE ARE NOT MANY FOCUSING MECHANISMS EXPECTED NEAR
OUR REGION UNTIL LATE NEXT WEEK. IN GENERAL...PLAN FOR THE
POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
EACH DAY...ESPECIALLY ACROSS THE INTERIOR.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH SUNDAY/...HIGH CONFIDENCE.

TODAY...
VFR. SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND EVENING WILL
CREATE BRIEF MVFR-IFR CONDITIONS...WITH THE BEST CHANCE ALONG AND
NORTH OF THE MASS PIKE.

TONIGHT...
VFR. SCATTERED MVFR IN SHOWERS/TSTMS IN THE EVENING DISSIPATING
AFTER 04Z. PATCHY MVFR/IFR IN FOG AFTER MIDNIGHT IS POSSIBLE ESP
ACROSS LOW LYING REGIONS.

SUNDAY...VFR. SEA BREEZES ALONG THE COASTLINE. COULD SEE A ROGUE
POP-UP SHOWER ALONG THE SEA BREEZE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOW CONFIDENCE ON A SEA
BREEZE POTENTIAL. SCT SHOWERS/-TSRA POSSIBLE AFTER 21Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

SUNDAY NIGHT-MONDAY NIGHT...MAINLY VFR. MAY SEE PATCHY FOG
DEVELOP ACROSS THE INLAND VALLEYS. WIDELY SCATTERED SHOWERS/
THUNDERSTORMS POSSIBLE ACROSS EAST SLOPES OF BERKSHIRES AND ALONG
SOUTH COAST MONDAY AFTERNOON/NIGHT. LOCAL MVFR CONDITIONS POSSIBLE
IN ANY CONVECTION. S-SW WIND REMAINS IN PLACE...POSSIBLY GUSTING
TO 15-20 KT ALONG SOUTH COAST. WEAK SEABREEZES POSSIBLE ALONG EAST
COAST DURING MONDAY.

TUESDAY-WEDNESDAY...MAINLY VFR. CHANCE FOR MAINLY AFTERNOON AND
EVENING SHOWERS/THUNDERSTORMS EACH DAY WITH LOCAL MVFR CIGS/VSBYS.
LOCALLY HEAVY RAINFALL ALSO POSSIBLE. PATCHY IFR CONDITIONS IN FOG
POSSIBLE DURING OVERNIGHT/EARLY MORNING PERIODS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH SUNDAY/...HIGH CONFIDENCE.

A WEAK COLD FRONT APPROACHES THE WATERS EARLY TONIGHT. THIS MAY
BRING A FEW SCATTERED SHOWERS THIS EVENING. AREAS OF FOG TONIGHT MAY
ALSO PRODUCE POOR VSBYS. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE REST OF THE PERIOD.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

MODERATE TO HIGH CONFIDENCE THROUGH PERIOD.

S-SW WINDS CONTINUE THROUGH THIS PERIOD...POSSIBLY GUSTING UP TO
20 KT ACROSS THE SOUTHERN OUTER WATERS AT TIMES. SEAS SHOULD
REMAIN BELOW 5 FT. MAY SEE PATCHY LATE NIGHT/EARLY MORNING FOG
REDUCING VSBYS EACH DAY ESPECIALLY ALONG SOUTHERN NEAR SHORE
WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ003>008.
MARINE...NONE.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/DUNTEN
MARINE...BELK/DUNTEN
Hazardous weather outlook, Aug 15, 4:11 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT SAT AUG 15 2015

CTZ002>004-MAZ002>024-026-RIZ001-002-160815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
411 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ003>008-160815-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
411 AM EDT SAT AUG 15 2015

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-160815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 15, 1:20 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
120 PM EDT SAT AUG 15 2015

MAZ010-011-151800-
EASTERN HAMPDEN-EASTERN HAMPSHIRE-
120 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORM IN SOUTH CENTRAL HAMPSHIRE AND CENTRAL HAMPDEN
COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTHAMPTON...OR NEAR HOLYOKE...MOVING EAST
AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...GRANBY...SOUTHAMPTON...HADLEY AND MONTGOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4223 7279 4234 7253 4211 7248 4215 7277
      4217 7278 4218 7278
TIME...MOT...LOC 1719Z 264DEG 8KT 4221 7270

DUNTEN
Special weather statement, Aug 15, 2:22 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT SAT AUG 15 2015

CTZ002-003-MAZ011-151900-
HARTFORD-TOLLAND-EASTERN HAMPDEN-
222 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTH CENTRAL
HARTFORD AND SOUTHEASTERN HAMPDEN COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LONGMEADOW...OR NEAR AGAWAM...MOVING EAST AT
10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...AGAWAM...WEST SPRINGFIELD...
LUDLOW...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...WILBRAHAM...
PALMER...STAFFORD...SOMERS...MONSON AND HAMPDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4202 7268 4212 7268 4219 7234 4198 7230
TIME...MOT...LOC 1822Z 271DEG 13KT 4207 7259

DUNTEN
Special weather statement, Aug 15, 3:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT SAT AUG 15 2015

MAZ018-019-152030-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
347 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORM IN CENTRAL PLYMOUTH COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HANSON...OR 8 MILES NORTHEAST OF
BRIDGEWATER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARSHFIELD...PEMBROKE...ROCKLAND...DUXBURY...WHITMAN...
HANOVER...EAST BRIDGEWATER...KINGSTON...HANSON...HALIFAX AND
PLYMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4201 7093 4210 7092 4211 7069 4201 7067
      4201 7070 4200 7071 4196 7066 4194 7066
TIME...MOT...LOC 1947Z 283DEG 8KT 4204 7084

DUNTEN
Special weather statement, Aug 15, 3:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT SAT AUG 15 2015

MAZ003-004-152045-
NORTHERN WORCESTER-EASTERN FRANKLIN-
359 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER AND NORTHEASTERN
FRANKLIN COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES NORTH OF ORANGE...
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINCHENDON...WINCHESTER...ROYALSTON...RICHMOND AND WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4273 7240 4271 7197 4262 7205 4272 7241
      4273 7241
TIME...MOT...LOC 1959Z 281DEG 13KT 4273 7228

DUNTEN
Special weather statement, Aug 15, 4:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT SAT AUG 15 2015

MAZ003>005-026-152130-
NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-EASTERN
FRANKLIN-CENTRAL MIDDLESEX COUNTY-
442 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORM IN NORTHERN WORCESTER...NORTHEASTERN FRANKLIN
AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TOWNSEND TO ERVING...AND WAS MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...ORANGE...WESTFORD...GARDNER...ATHOL...
PEPPERELL...TYNGSBOROUGH...GROTON...WINCHENDON...LUNENBURG...
TOWNSEND...LITTLETON...TEMPLETON...AYER...WESTMINSTER...SHIRLEY...
ASHBURNHAM...HUBBARDSTON AND DUNSTABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4270 7151 4257 7142 4248 7222 4272 7252
TIME...MOT...LOC 2041Z 306DEG 11KT 4268 7167 4261 7239

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:20 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 15, 2:22 PM EDTSpecial Weather StatementBOXHampden38 min
Aug 15, 3:47 PM EDTSpecial Weather StatementBOXPlymouth43 min
Aug 15, 4:42 PM EDTSpecial Weather StatementBOXWorcester48 min
Aug 15, 5:22 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester53 min
Aug 15, 5:53 PM EDTSpecial Weather StatementBOXMiddlesex52 min
Aug 15, 6:04 PM EDTSpecial Marine WarningBOX56 min
Aug 15, 6:26 PM EDTSpecial Weather StatementBOXNorfolk49 min
Aug 15, 6:55 PM EDTSpecial Weather StatementBOXNorfolk50 min
Aug 15, 6:56 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 15, 7:02 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk33 min
Aug 15, 7:06 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk6 hr
Aug 15, 7:21 PM EDTSpecial Weather StatementBOXNorfolk39 min
Aug 15, 7:22 PM EDTSpecial Weather StatementBOXFranklin38 min
Aug 15, 7:31 PM EDTSevere Thunderstorm WarningBOXFranklin47 min
Aug 15, 7:33 PM EDTSpecial Weather StatementBOXHampshire42 min
Aug 15, 7:58 PM EDTSpecial Weather StatementBOXNorfolk47 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.